Alert archive / Nebraska / Blizzard Warnings in 2007
Blizzard Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this blizzard warning at Feb 23, 2007, 2:47 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 24, 2007, 5:00 AM CST. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2007, 2:47 PM CST (20:47 UTC)
- In effect from
- Feb 24, 2007, 5:00 AM CST
- Expired
- Feb 24, 2007, 7:57 PM CST
- In force
- 15 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:09 AM CST | HEAVY SNOW 4 | Cozad, NE | SNOW ACCUMULATION SINCE 923 AM. NEAR WHITE OUT CONDITIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGID 232047 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 247 PM CST FRI FEB 23 2007 ...SIGNIFICANT WINTER STORM WITH BLIZZARD CONDITIONS EXPECTED... .A VIGOROUS UPPER LEVEL STORM SYSTEM OVER THE ROCKY MOUNTAINS TODAY...WILL SHIFT SLOWLY EAST INTO THE CENTRAL PLAINS BY TONIGHT INTO SATURDAY. THIS WILL ALLOW A STRONG COLD FRONT TO PUSH QUICKLY ACROSS THE AREA ON SATURDAY. SNOW...STRONG NORTHWEST WINDS AND MUCH COLDER AIR WILL ACCOMPANY THIS SYSTEM STARTING LATE SATURDAY MORNING INTO SATURDAY AFTERNOON AND LASTING INTO EARLY SUNDAY. THE INTENSITY AND AMOUNT OF SNOW IN THE WATCH AREA WILL DEPEND ON THE TRACK AND TIMING OF THE SYSTEM. HOWEVER...STRONG NORTH WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW RESULTING IN REDUCED VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. KSZ005-017-NEZ039-040-046-060-061-072-073-082-083-240500- /O.UPG.KGID.BZ.A.0001.070224T1700Z-070225T1200Z/ /O.NEW.KGID.BZ.W.0001.070224T1600Z-070225T1200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...BEAVER CITY...ALMA 247 PM CST FRI FEB 23 2007 ...BLIZZARD WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM CST SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL PASS THROUGH THE AREA SATURDAY MORNING. RAIN WILL QUICKLY CHANGE TO SNOW AND NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH. THE COMBINATION OF INTENSE WINDS WITH 3 TO 8 INCHES OF SNOW WILL RESULT IN BLIZZARD CONDITIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ006-NEZ041-047>049-062>064-074>077-084-085-240500- /O.CON.KGID.BZ.A.0001.070224T2000Z-070225T1200Z/ SMITH-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS- CLAY-FILLMORE-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD 247 PM CST FRI FEB 23 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A STRONG COLD FRONT WILL PASS THROUGH THE AREA EARLY SATURDAY AFTERNOON. RAIN WILL QUICKLY CHANGE TO SNOW AND NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH. THE COMBINATION OF INTENSE WINDS WITH 3 TO 8 INCHES OF SNOW WILL LIKELY RESULT IN BLIZZARD CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ KSZ007-018-019-NEZ086-087-240500- /O.CON.KGID.BZ.A.0001.070224T2300Z-070225T1200Z/ JEWELL-OSBORNE-MITCHELL-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...OSBORNE...BELOIT...SUPERIOR... NELSON...HEBRON 247 PM CST FRI FEB 23 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A STRONG COLD FRONT WILL PASS THROUGH THE AREA LATE SATURDAY AFTERNOON. RAIN WILL QUICKLY CHANGE TO SNOW AND NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH. THE COMBINATION OF INTENSE WINDS WITH 2 TO 6 INCHES OF SNOW WILL LIKELY RESULT IN BLIZZARD CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
4 follow-up statements
000 WWUS43 KGID 240152 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 752 PM CST FRI FEB 23 2007 ...STRONG WINTER STORM TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS SATURDAY INTO EARLY SUNDAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKY MOUNTAINS TONIGHT INTO SATURDAY. IN RESPONSE TO THIS SYSTEM AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS EASTERN COLORADO AND MOVE SLOWLY EAST ACROSS KANSAS TOMORROW. THIS SYSTEM WILL ENTRAIN AMPLE MOISTURE MOVING NORTH FROM THE GULF OF MEXICO AND RESULT IN PERIODS OF MODERATE TO HEAVY SNOW FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. THE SNOW IS EXPECTED TO START LATE SATURDAY MORNING WEST OF A GREELEY TO KEARNEY TO ALMA LINE...THEN SPREAD EAST ACROSS THE REMAINDER OF THE AREA SATURDAY AFTERNOON TO EARLY EVENING. IN ADDITION...STRONG NORTH WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW RESULTING IN REDUCED VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. KSZ005-017-NEZ039-040-046-060-061-072-073-082-083-241200- /O.CON.KGID.BZ.W.0001.070224T1600Z-070225T1200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...BEAVER CITY...ALMA 752 PM CST FRI FEB 23 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM CST SUNDAY... A STRONG COLD FRONT WILL PASS THROUGH THE AREA SATURDAY MORNING. RAIN WILL QUICKLY CHANGE TO SNOW AND NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH. THE COMBINATION OF INTENSE WINDS WITH 3 TO 8 INCHES OF SNOW WILL RESULT IN BLIZZARD CONDITIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ006-NEZ041-047>049-062>064-074>077-084-085-241200- /O.CON.KGID.BZ.A.0001.070224T2000Z-070225T1200Z/ SMITH-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS- CLAY-FILLMORE-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD 752 PM CST FRI FEB 23 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A STRONG COLD FRONT WILL PASS THROUGH THE AREA EARLY SATURDAY AFTERNOON. RAIN WILL QUICKLY CHANGE TO SNOW AND NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH. THE COMBINATION OF INTENSE WINDS WITH 3 TO 8 INCHES OF SNOW WILL LIKELY RESULT IN BLIZZARD CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ KSZ007-018-019-NEZ086-087-241200- /O.CON.KGID.BZ.A.0001.070224T2300Z-070225T1200Z/ JEWELL-OSBORNE-MITCHELL-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...OSBORNE...BELOIT...SUPERIOR... NELSON...HEBRON 752 PM CST FRI FEB 23 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A STRONG COLD FRONT WILL PASS THROUGH THE AREA LATE SATURDAY AFTERNOON. RAIN WILL QUICKLY CHANGE TO SNOW AND NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH. THE COMBINATION OF INTENSE WINDS WITH 2 TO 6 INCHES OF SNOW WILL LIKELY RESULT IN BLIZZARD CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWUS43 KGID 241100 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 500 AM CST SAT FEB 24 2007 ...BLIZZARD CONDITIONS TO IMPACT ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THE NEXT 24 HOURS... KSZ006-NEZ041-047>049-062>064-074>077-084-085-242000- /O.UPG.KGID.BZ.A.0001.070224T2000Z-070225T1200Z/ /O.EXB.KGID.BZ.W.0001.070224T2000Z-070225T1200Z/ SMITH-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS- CLAY-FILLMORE-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD 500 AM CST SAT FEB 24 2007 ...BLIZZARD WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. OCCASIONAL LIGHT RAIN...WITH CHANGE TO SNOW DURING THE AFTERNOON HOURS. ONCE THE SNOW BEGINS...WINDS WILL INCREASE DRAMATICALLY FROM THE NORTH OR NORTHWEST...AT SPEEDS OF 25 TO 45 MPH. WITH PERIODS OF LOCALLY HEAVY SNOW...BLIZZARD CONDITIONS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE HARSHEST CONDITIONS...ARE MOST LIKELY BETWEEN 4 PM AND MIDNIGHT WITH WHITE OUT CONDITIONS EXPECTED. TOTAL SNOW AMOUNTS BY SUNDAY MORNING WILL RANGE FROM 2 TO 8 INCHES...WITH THE HEAVIER AMOUNTS MORE LIKELY OVER SOUTH CENTRAL NEBRASKA. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ018-242000- /O.UPG.KGID.BZ.A.0001.070224T2300Z-070225T1200Z/ /O.EXB.KGID.BZ.W.0001.070224T2000Z-070225T1200Z/ OSBORNE- INCLUDING THE CITY OF...OSBORNE 500 AM CST SAT FEB 24 2007 ...BLIZZARD WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. OCCASIONAL RAIN EARLY THIS AFTERNOON...WILL GIVE WAY TO SNOW IN THE LATE AFTERNOON HOURS. THE SNOW WILL CONTINUE TONIGHT...AND WHEN TEAMED WITH NORTH AND NORTHWEST WINDS OF 25 TO 45 MPH...BLIZZARD CONDITIONS ARE EXPECTED. GUSTS OVER 50 MPH ARE FORECAST. THE HARSHEST CONDITIONS ARE LIKELY BETWEEN 4 PM AND MIDNIGHT... WITH WHITE OUT CONDITIONS EXPECTED. SNOW AMOUNTS BY SUNDAY MORNING WILL RANGE FROM 2 TO 5 INCHES. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ007-019-NEZ086-087-242000- /O.UPG.KGID.BZ.A.0001.070224T2300Z-070225T1200Z/ /O.EXB.KGID.BZ.W.0001.070224T2300Z-070225T1200Z/ JEWELL-MITCHELL-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...SUPERIOR...NELSON... HEBRON 500 AM CST SAT FEB 24 2007 ...BLIZZARD WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. OCCASIONAL RAIN THIS AFTERNOON...WILL GIVE WAY TO SNOW BY EVENING. THE SNOW WILL CONTINUE TONIGHT...AND WHEN TEAMED WITH NORTH AND NORTHWEST WINDS OF 25 TO 45 MPH...BLIZZARD CONDITIONS ARE EXPECTED. THE HARSHEST CONDITIONS ARE LIKELY BETWEEN 6 PM AND 2 AM...WITH WHITE OUT CONDITIONS EXPECTED. SNOW AMOUNTS BY SUNDAY MORNING WILL RANGE FROM 2 TO 6 INCHES. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ005-017-NEZ039-040-046-060-061-072-073-082-083-242000- /O.CON.KGID.BZ.W.0001.070224T1600Z-070225T1200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...BEAVER CITY...ALMA 500 AM CST SAT FEB 24 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SUNDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SUNDAY. RAIN WILL CHANGE TO SNOW LATE THIS MORNING AS COLDER AIR FILTERS INTO THE AREA. SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON. ONCE THE SNOW BEGINS...WINDS WILL INCREASE DRAMATICALLY FROM THE NORTH AND NORTHWEST AT SUSTAINED SPEEDS OF 25 TO 35 MPH. WINDS WILL GUST OVER 50 MPH THIS AFTERNOON AND EVENING. THE SNOW AND WIND WILL RESULT IN BLIZZARD CONDITIONS THIS AFTERNOON AND TONIGHT. WHITE OUT CONDITIONS ARE LIKELY...ESPECIALLY THIS AFTERNOON AND EVENING. TOTAL SNOW AMOUNTS BY SUNDAY MORNING WILL RANGE FROM 3 TO 8 INCHES...WITH THE HEAVIER AMOUNTS EXPECTED ACROSS SOUTH CENTRAL NEBRASKA. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$
000 WWUS43 KGID 241856 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1256 PM CST SAT FEB 24 2007 ...BLIZZARD CONDITIONS TO IMPACT ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THE NEXT 24 HOURS... KSZ005-017-NEZ039-040-046-060-061-072-073-082-083-250300- /O.CON.KGID.BZ.W.0001.000000T0000Z-070225T1200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...BEAVER CITY...ALMA 1256 PM CST SAT FEB 24 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... SNOW HAS MOVED INTO THE REGION AND IS EXPECTED TO CONTINUE OFF AND ON THROUGH TONIGHT. THE SNOW MAY BE HEAVY AT TIMES WITH TOTAL ACCUMULATIONS OF 3 TO 8 INCHES EXPECTED. IN ADDITION TO THE SNOW...VERY STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH ARE LIKELY. THIS WILL RESULT IN NEAR WHITE OUT CONDITIONS AT TIMES. THIS IS A VERY DANGEROUS SITUATION. WHILE THERE MAY BE PERIODS WHERE THE SNOW DECREASES IN INTENSITY...THIS CAN QUICKLY CHANGE RESULTING IN BLIZZARD CONDITIONS. TRAVEL IS NOT RECOMMENDED. HOWEVER IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ006-018-NEZ041-047>049-062>064-074>077-084-085-250300- /O.CON.KGID.BZ.W.0001.070224T2000Z-070225T1200Z/ SMITH-OSBORNE-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK- KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...OSBORNE...FULLERTON... ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA... YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN... RED CLOUD 1256 PM CST SAT FEB 24 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... COLDER AIR IS EXPECTED TO PUSH SOUTH INTO THE REGION THIS AFTERNOON RESULTING IN A CHANGE OVER FROM RAIN TO SNOW. TOTAL SNOW AMOUNTS BY SUNDAY MORNING WILL RANGE FROM 2 TO 8 INCHES...WITH THE HEAVIER AMOUNTS MORE LIKELY OVER SOUTH CENTRAL NEBRASKA. IN ADDITION TO THE SNOW...STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL CAUSE NEAR WHITE OUT CONDITIONS AT TIMES. THIS IS A VERY DANGEROUS SITUATION. WHILE THERE MAY BE PERIODS WHERE THE SNOW DECREASES IN INTENSITY...THIS CAN QUICKLY CHANGE RESULTING IN BLIZZARD CONDITIONS. TRAVEL IS NOT RECOMMENDED. HOWEVER IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ KSZ007-019-NEZ086-087-250300- /O.CON.KGID.BZ.W.0001.070224T2300Z-070225T1200Z/ JEWELL-MITCHELL-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...SUPERIOR...NELSON... HEBRON 1256 PM CST SAT FEB 24 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST SUNDAY... SHOWERS AND OCCASIONAL THUNDERSTORMS THIS AFTERNOON...SHOULD GRADUALLY CHANGE OVER TO SNOW BY EVENING. THE SNOW WILL CONTINUE OVERNIGHT WITH TOTAL ACCUMULATIONS OF 2 TO 6 INCHES EXPECTED. IN ADDITION TO THE SNOW...STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL CAUSE NEAR WHITE OUT CONDITIONS AT TIMES. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ EWALD
000 WWUS43 KGID 250157 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 757 PM CST SAT FEB 24 2007 NEZ039>041-046>049-251200- /O.CAN.KGID.BZ.W.0001.000000T0000Z-070225T1200Z/ /O.NEW.KGID.SB.Y.0002.070225T0157Z-070225T1200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 757 PM CST SAT FEB 24 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. ALTHOUGH BLIZZARD CONDITIONS ARE NO LONGER ANTICIPATED...PERIODS OF LIGHT TO OCCASIONALLY MODERATE SNOW WILL STILL BE POSSIBLE FOR AREAS MAINLY ALONG AND NORTH OF HIGHWAY 92 TONIGHT. THIS WILL RESULT IN ADDITIONAL SNOW ACCUMULATIONS OF 1 TO POSSIBLY 2 INCHES TONIGHT. THIS SNOW IN COMBINATION WITH STRONG NORTH WINDS OF 25 TO 35 MPH MAY CAUSE AREAS OF BLOWING SNOW RESULTING IN VISIBILITIES BRIEFLY REDUCING BELOW A MILE AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ KSZ005>007-017>019-NEZ060>064-072>077-082>087-250300- /O.CAN.KGID.BZ.W.0001.000000T0000Z-070225T1200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 757 PM CST SAT FEB 24 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE BLIZZARD WARNING. ALTHOUGH SOME LIGHT SNOW AND STRONG NORTH WINDS OF 25 TO 35 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF TONIGHT...BLIZZARD CONDITIONS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this blizzard warning went out at Feb 23, 12:14 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 23, 12:14 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1214 PM CST FRI FEB 23 2007
.DISCUSSION...UPDATED THE FORECAST FOR THE REST OF TODAY TO
INCREASE HIGH TEMPERATURES. ALSO REDUCED CLOUD COVER BUT STILL
EXPECT LOW STRATUS TO DEVELOP BY LATE AFTERNOON. DECREASED
POPS FOR THIS AFTERNOON AS MOST SHOWERS AND THUNDERSTORMS WILL
HOLD OFF UNTIL THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 427 AM CST FRI FEB 23 2007/
DISCUSSION...CONTINUED CONCERN ABOUT THE MAJOR RAIN AND SNOW
PRODUCING STORM HEADED OUR WAY IS THE MAIN FORECAST ISSUE.
GIVEN THE WAY THIS WINTER HAD GONE...AND THE RANGE OF POSSIBLE
SOLUTIONS...THERE IS STILL GOOD AGREEMENT AMONGST MODELS IN THE
HANDLING OF THE STRONG UPPER LEVEL LOW PRESSURE. ALL TAKE THE
LOW ACROSS ROUGHLY SOUTH CENTRAL KANSAS...AND TOWARD THE KANSAS
CITY AREA BY SATURDAY EVENING. THIS TRACK IS FAVORABLE FOR A
VARIETY OF WEATHER FOR THE CWFA.
MOISTURE WILL ZIP NORTH TODAY ABOARD INCREASING SOUTH WINDS. 40
DEGREE DEWPOINTS ALREADY TO THE OK/TX BORDER...AND 50 DEGREE
DEWPOINTS NOW APPROACHING LUBBOCK. THIS WILL FUEL LATE EVENING
THUNDERSTORMS ALONG A DEVELOPING DRY LINE IN SOUTHWEST KANSAS.
STORMS WILL MOVE QUICKLY NORTHEAST WITH GOOD MID LEVEL
INSTABILITY. RISK FOR HAIL SEEMS MOST LIKELY WITH SOME WIND
POTENTIAL HELPED BY FORECAST LOW LEVEL JET OF 55+ KTS AND
RAPID SPEED OF STORMS. POSSIBLY MORE CONCERNING IS RISK FOR
RAINS CAUSING MORE FLOODING WITH ICE JAMS IN PLACE AND HIGH
RUNOFF OVER YET TO THAW GROUND. HPC HOLDING OFF ON OVERTAKING
LOW FLASH FLOOD GUIDANCE VALUES...BUT DAY SHIFT MAY WANT TO
HIGHLIGHT FLOOD SITUATION FURTHER IF MODELS SHOW MORE UNITY
ON PRECIPITATION FIELD.
COULD ACTUALLY CATCH A BREAK FROM PRECIPITATION FOR A SHORT
TIME SATURDAY...DEPENDING UPON HOW DRY SLOT DEVELOPS. THEN
COLD AIR WORKS IN FROM WEST TO EAST...AND HAVE FOLLOWED THE
SAME TREND AS PREVIOUS FORECAST. NO CHANGES TO BLIZZARD
HIGHLIGHTS...AS WINDS OF 25 TO 45 MPH WILL TEAM WITH SNOW
TO CAUSE NEARLY WHITEOUT CONDITIONS...ESPECIALLY DURING
EVENING HOURS SATURDAY. SOME CONCERN THAT SWITCH OVER TO
SNOW MAY BE TOUCH SLOWER THAN IN GRIDS...AND THAT COULD
KEEP SOUTHERN ZONES MORE IN THE SNOW/BLOWING SNOW ADVISORY
RAIN. SNOW AMOUNTS LOOK HEAVIER IN THE NORTH...AND POSSIBLE
FAR WESTERN ZONES. THOSE LOOKS TO BE MOST FAVORABLE FOR
6+ INCH AMOUNTS. DON/T WANT TO KICK THIS STORM OUT TOO
QUICK...BUT IT DOES LOOK LIKE A FAST MOVER AND THAT
COULD LIMIT SNOW AMOUNTS SOME.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR NEZ041-047>049-062>064-074>077-084-085.
BLIZZARD WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT
FOR NEZ039-040-046-060-061-072-073-082-083.
BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR NEZ086-087.
KS...BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR KSZ006.
BLIZZARD WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT
FOR KSZ005-017.
BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR KSZ007-018-019.
&&Hazardous weather outlook, Feb 23, 1:32 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 132 PM CST FRI FEB 23 2007 KSZ005-017-NEZ039-040-046-060-061-072-073-082-083-241200- PHILLIPS-ROOKS-VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-FURNAS-HARLAN- 132 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS PRIMARILY ALONG AND WEST OF HIGHWAY 183. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM IN WESTERN KANSAS BY EARLY EVENING...AND SPREAD RAPIDLY NORTHEAST ACROSS NORTH CENTRAL KANSAS AND SECTIONS OF SOUTH CENTRAL NEBRASKA. SEVERE WEATHER IS POSSIBLE FROM THE STORMS ACROSS THE AREA TONIGHT. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH MAY OCCUR. THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER WILL BE AFTER 6 PM THIS EVENING. THE THREAT FOR SEVERE WEATHER WILL LAST THROUGH THE NIGHT. LOCALLY HEAVY RAIN OF UP TO ONE INCH...MAY CAUSE SOME MINOR RUNOFF PROBLEMS...OR AGGRAVATE FLOODING IN AREAS WHERE ICE JAMS ARE PRESENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY MORNING CHANGING THE RAIN SHOWERS INTO MODERATE TO HEAVY SNOW. THERE COULD BE SOME LINGERING THUNDERSTORMS JUST AHEAD OF THE COLD FRONT CAPABLE OF PRODUCING DIME TO PENNY SIZED HAIL. A BLIZZARD WATCH IS POSTED FOR LATE SATURDAY MORNING THROUGH SATURDAY NIGHT. HEAVY SNOW WILL BE POSSIBLE...ALONG WITH VERY STRONG NORTHWEST WINDS OF 30 MPH GUSTING 40 TO 50 MPH. THIS WILL CAUSE BLIZZARD CONDITIONS...ESPECIALLY SATURDAY EVENING. SNOW TOTALS OF 2 TO 8 INCHES ARE POSSIBLE ACROSS THE OUTLOOK AREA. THE LOWER AMOUNTS OF 2 TO 5 INCHES WILL BE MOST COMMON OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA COUNTIES THAT BORDER KANSAS...WHILE 4 TO 8 INCH AMOUNTS WILL BE MORE LIKELY ALONG AND NORTH OF INTERSTATE 80. SNOW WILL TAPER OFF BY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR SEVERE THUNDERSTORMS. SNOWFALL REPORTS THIS WEEKEND WILL ALSO BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-018-019-NEZ041-047>049-062>064-074>077-084>087-241200- SMITH-JEWELL-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-POLK-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 132 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS PRIMARILY EAST OF HIGHWAY 183. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM IN WESTERN KANSAS BY EARLY EVENING...AND SPREAD RAPIDLY NORTHEAST ACROSS NORTH CENTRAL KANSAS AND SECTIONS OF SOUTH CENTRAL NEBRASKA. SEVERE WEATHER IS POSSIBLE FROM THE STORMS ACROSS THE AREA TONIGHT. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH MAY OCCUR. THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER WILL BE AFTER 6 PM THIS EVENING. THE THREAT FOR SEVERE WEATHER WILL LAST THROUGH THE NIGHT. LOCALLY HEAVY RAIN OF UP TO ONE INCH...MAY CAUSE SOME MINOR RUNOFF PROBLEMS...OR AGGRAVATE FLOODING IN AREAS WHERE ICE JAMS ARE PRESENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY AFTERNOON CHANGING THE RAIN SHOWERS INTO MODERATE TO HEAVY SNOW. THERE COULD BE SOME LINGERING THUNDERSTORMS JUST AHEAD OF THE COLD FRONT CAPABLE OF PRODUCING DIME TO PENNY SIZED HAIL. A BLIZZARD WATCH IS POSTED FOR SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HEAVY SNOW WILL BE POSSIBLE...ALONG WITH VERY STRONG NORTHWEST WINDS OF 30 MPH GUSTING 40 TO 50 MPH. THIS WILL CAUSE BLIZZARD CONDITIONS...ESPECIALLY SATURDAY EVENING. SNOW TOTALS OF 2 TO 8 INCHES ARE POSSIBLE ACROSS THE OUTLOOK AREA. THE LOWER AMOUNTS OF 2 TO 5 INCHES WILL BE MOST COMMON OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA COUNTIES THAT BORDER KANSAS...WHILE 4 TO 8 INCH AMOUNTS WILL BE MORE LIKELY ALONG AND NORTH OF INTERSTATE 80. SNOW WILL TAPER OFF BY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR SEVERE THUNDERSTORMS. SNOWFALL REPORTS THIS WEEKEND WILL ALSO BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Blizzard Warnings in Nebraska, 2007Blizzard Warnings in Kansas, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.